MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU600
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Operating System Becomes Nonfunctional (2996); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4: patient weight: unknown, information was requested but not provided.Section a5: race: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section h3-other (81): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that the customer experienced a faulty intraocular lens (iol) while performing surgery.The doctor was attempting to deliver/insert the lens until it was noticed that the lens was not folded properly and was coming out wrong due to a bent plunger rod.There was patient contact, but no injury reported.The iol was disposed of, and a replacement lens of the same model and diopter implanted in the patient¿s left eye.It was confirmed that the lens was not stuck in the cartridge.Additional information provided indicated that the haptic was damaged.The lens was partially delivered, and additional surgical maneuvers were performed, but no unplanned surgical interventions, such as vitrectomy, incision enlargement or sutures were required.The patient outcome was not provided.It was noted that the balanced salt solution (bss) that was used was room temperature and both bss and bss plus were added intraocularly.The bss introduced into the cartridge, from both the tip and from the cartridge canopy.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17741772
Report Number3012236936-2023-02358
Device Sequence Number5461358
Product Code MJP
UDI-Device Identifier05050474750043
UDI-Public(01)05050474750043(17)260630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberDIU600
Device Catalogue NumberDIU600U180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient EthnicityHispanic